Hail, Blaine
- When
- June 23, 12:35 AM MST
- Where
- Blaine County, 2 mi SW of Harlem
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 48.510, -108.811
A severe thunderstorm dropped .75 inch diameter hail at Harlem 2SW.
A severe thunderstorm produced severe hail in Blaine county. The hail damaged crop fields and accumulated to approximately 2 inches on the roadway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced severe hail in Blaine county. The hail damaged crop fields and accumulated to approximately 2 inches on the roadway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 22, 10:00 PM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MDT FRI JUN 22 2007 UPDATED AVIATION SECTION ONLY .UPDATE...A BAND OF CLOUDS ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE ZONES. THE AIRMASS IS UNSTABLE BUT QUITE DRY AND WILL STABILIZE QUICKLY DURING THE EVENING AND THE CHANCE FOR THUNDER WILL REMAIN LOW. ZELZER && .AVIATION... UPDATED 0500Z. A WEAK COLD FRONT/UPPER LEVEL DISTURBANCE ARE MOVING EAST ACROSS THE REGION THIS EVENING. EXPECT AN AREA OF MID/HIGH LEVEL CLOUDS TO AFFECT MUCH OF THE REGION THROUGH 14Z SATURDAY...BUT SINCE THE AIRMASS IS FAIRLY STABLE...LITTLE/NO PRECIP IS EXPECTED AT THIS TIME. VFR CONDITIONS...ALONG WITH MOSTLY CLEAR SKIES WILL PREVAIL ON SATURDAY MORNING...WHILE AN INCREASE IN CLOUDS IS EXPECTED SATURDAY AFTERNOON/EVENING. THE AIRMASS BECOMES A BIT UNSTABLE NEAR 22Z OVER SOUTHWEST MONTANA FOR A FEW ISOLATED THUNDERSTORMS NEAR THE BOZEMAN AREA. EXPECT MAINLY VFR CONDITIONS FROM 00Z SUNDAY THRU 06Z SUNDAY...WITH A FEW ISOLATED THUNDERSTORMS OVER THE ENTIRE REGION. POSSIBLE CEILINGS/VISIBILITY PROBLEMS DO TO SMOKE COULD DEVELOP JUST WEST OF LEWISTOWN DURING THE EARLY EVENING HOURS ON SATURDAY DO TO A FOREST FIRE SOUTHWEST OF STANFORD. THIS WILL BE MONITORED CLOSELY DURING THE DAY ON SATURDAY. BRUSDA. && .PREV DISCUSSION... (ISSUED 300 PM MDT FRI JUN 22 2007) TONIGHT THROUGH SUNDAY...OVERALL PATTERN NOT CHANGING MUCH. UNSTABLE SOUTHWEST FLOW ALOFT WILL PERSIST AS AN UPPER LEVEL TROF REMAINS OVER THE PACIFIC NORTHWEST COAST. A MID LEVEL TROF CONTINUES TO MOVE ACROSS EASTERN MONTANA THIS AFTERNOON AND IS FIRING OFF CONVECTION. SATELLITE IMAGERY INDICATES SOME CUMULUS NOW DEVELOPING OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA AND THIS IS IN LINE WITH THE MODEL DEPICTION OF WHERE THE BEST MOISTURE CONVERGENCE AND INSTABILITY WILL BE. EXPECT ISOLATED THUNDERSTORMS OVER THE NORTHWEST WITH SEVERE STORMS NOT VERY LIKELY. THE UPPER RIDGE AXIS SHIFTS TO EASTERN MONTANA SATURDAY WITH THE SOUTHWEST FLOW ALOFT INCREASING OVER THE AREA. DYNAMICS APPEAR TO BE LACKING AND THE AIRMASS IS QUITE DRY. EXPECT CONVECTIVE ACTIVITY TO BE CONFINED TO THE SOUTHWEST ON SATURDAY. A BIT MORE SHORT WAVE ENERGY MOVES UP WITH THE FLOW SATURDAY NIGHT AND THUNDERSTORM ACTIVITY BECOMES A BIT MORE WIDESPREAD. SUNDAY WILL SEE MORE OF THE SAME AS THE UPPER TROF BEGINS TO MOVE EAST ACROSS THE PACIFIC NORTHWEST. TEMPERATURES WILL BEGIN A COOL DOWN SATURDAY THAT CONTINUES INTO SUNDAY THOUGH READINGS WILL REMAIN ABOVE SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL TROUGH WILL MOVE THROUGH MONTANA SUNDAY NIGHT AND MONDAY...BRINGING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTHWEST AND NORTH CENTRAL MONTANA. TEMPERATURES WILL ALSO COOL BELOW NORMAL DURING THIS TIME. UPPER LEVEL RIDGING WILL THEN MOVE INTO THE AREA FOR MONDAY NIGHT AND TUESDAY...WARMING TEMPERATURES A BIT. THERE WILL ONLY BE A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS...AS A FEW WEAK DISTURBANCES MOVE THROUGH THE RIDGE. ANOTHER UPPER LEVEL TROUGH WILL THEN APPROACH THE PACIFIC NORTHWEST COAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...PUTTING THE AREA UNDER AN UNSTABLE SOUTHWEST FLOW ONCE AGAIN. THIS WILL BRING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA...AS TEMPERATURES WARM TO WELL ABOVE NORMAL. COULSTON THURSDAY AND FRIDAY...LATEST MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED. A LOW PRESSURE TROUGH IS POISED TO MOVE INTO THE PACIFIC NORTHWEST THURSDAY. PACIFIC MOISTURE IN THE SOUTHWEST FLOW WILL PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE CWA. MAINTAINED A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. TEMPERATURES WILL BE WELL ABOVE NORMAL. SAUCIER && .PRELIMINARY POINT TEMPS/POPS... GTF 56 84 52 75 / 10 10 20 20 CTB 54 82 47 72 / 10 10 20 20 HLN 56 86 53 78 / 10 20 20 20 BZN 52 87 49 80 / 10 20 20 20 WEY 37 80 39 74 / 10 10 10 10 DLN 50 85 47 77 / 10 10 10 20 HVR 58 85 55 80 / 20 10 20 30 LWT 56 84 52 76 / 10 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MDT FRI JUN 22 2007 MTZ008>015-044>055-231200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 424 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 165 km away, was scanning. The volume nearest the first event began at 07:35 UTC.
2 hail. Local standard time, as filed.
A severe thunderstorm dropped .75 inch diameter hail at Harlem 2SW.
A severe thunderstorm dropped .75 inch diameter hail at Fort Belknap.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31677, 31678.